MAUDE Adverse Event Report: COOK INC PERC NCIRCLE NITINOL TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC PERC NCIRCLE NITINOL TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Catalog Number NTRSE-120038
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # - exempt.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported during a stone extraction procedure and prior to use, while trying to deploy the perc ncircle nitinol tipless stone extractor the tip of the basket was bent.A second perc ncircle nitinol tipless stone extractor was tested prior to use.When trying to deploy it, the tip of the basket was bent.A third of the same device was used to complete the procedure successfully.The two bent baskets were not used.There was no patient contact.There was no need for any additional procedures and there were no adverse effects to the patient due to this occurrence.The first basket tip bent while trying to deploy reported in this manufacturer report and the second basket tip bent reported in manufacturer report # 1820334-2018-03123.
 
Additional Manufacturer Narrative
Additional information: concomitant medical products.Investigation: evaluation: a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, the device history record, drawings, instructions for use, quality control data, and specifications.One perc ncircle nitinol tipless stone extractor was returned for investigation.The returned packaging confirms the lot number: 8703151.A visual examination noted the cannula is bent 4.5 cm from red handle base.The cannula is partially broken 2 mm from base at the solder.Functional testing determined the handle actuates the basket formation to the open position, but it does not close.A review of the device history record did not observe any non-conformances that may have contributed to this incident.A review of complaint history records revealed this is the only complaint associated with the complaint device lot number: 8703151.The instructions for use (ifu) provides the following: caution: this device is conductive.Avoid contact with any electrified instrument.Caution: sterile if the package is unopened or undamaged.Do not use if package is broken.Important: enclose device in sheath before removing from tray/holder.Important: excessive force could damage device.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The complaint device was found to have a bent and broken cannula at the handle, preventing the basket from fully closing.All devices are inspected for functionality and damage prior to packaging and are packaged with the basket open.The ifu contains cautions about manipulating the device to prevent damage.The investigation conclusion is cause traced to user; unintended use error caused or contributed to the event.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There has been no new information received since the last report was submitted.

Brand Name
PERC NCIRCLE NITINOL TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7943364
Report Number1820334-2018-03122
Device Sequence Number13688202
Product Code FFL
UDI-Device Identifier00827002272347
UDI-Public(01)00827002272347(17)210329(10)8703151
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/29/2021
Device Catalogue NumberNTRSE-120038
Device Lot Number8703151
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2018
Initial Date Received by Manufacturer 10/03/2018
Supplement Date Received by Manufacturer10/24/2018
Initial Report FDA Received Date10/08/2018
Supplement Report FDA Received Date11/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1